Alert archive / South Dakota / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 113, NWS Aberdeen, SD
NWS Aberdeen, SD issued this severe thunderstorm warning at Jul 16, 2006, 8:26 PM CDT for Edmunds County, South Dakota. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 16, 2006, 8:26 PM CDT (01:26 UTC)
- Expired
- Jul 16, 2006, 9:15 PM CDT
- In force
- 49 min
- Issued by
- NWS Aberdeen, SD
- Area
- Counties, with a storm outline in the text
County Edmunds County, SD
The radar
The Aberdeen radar (KABR), 69 km from the middle of the area, began a volume at 01:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 1.4 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1671 J/kg
- Mixed-layer CIN
- -237 J/kg
- Mixed-layer LCL
- 3060 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 129 m²/s²
- 0-3 km storm-relative helicity
- 177 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KABR 170126 SVRABR SDC045-170215- /O.NEW.KABR.SV.W.0113.060717T0126Z-060717T0215Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ABERDEEN SD 826 PM CDT SUN JUL 16 2006 THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EDMUNDS COUNTY IN NORTH CENTRAL SOUTH DAKOTA... * UNTIL 915 PM CDT * AT 823 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES SOUTHWEST OF ROSCOE... MOVING NORTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... ROSCOE AROUND 840 PM CDT... IPSWICH AND PEMBROOK COLONY AROUND 905 PM CDT... GO INSIDE A STURDY BUILDING AWAY FROM WINDOWS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN ABERDEEN. LAT...LON 4539 9948 4531 9944 4535 9899 4560 9907 $$ TDK
2 follow-up statements
000 WWUS53 KABR 170150 SVSABR SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ABERDEEN SD 850 PM CDT SUN JUL 16 2006 SDC045-170215- /O.CON.KABR.SV.W.0113.000000T0000Z-060717T0215Z/ EDMUNDS SD- 850 PM CDT SUN JUL 16 2006 ...A SEVERE THUNDERSTORM WARNING CONTINUES FOR EDMUNDS COUNTY UNTIL 915 PM CDT... AT 847 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR IPSWICH...MOVING EAST AT 30 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... CRAVENS CORNER BY 855 PM CDT MINA BY 905 PM CDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 4548 9912 4540 9913 4540 9873 4560 9873 $$ TDK
000 WWUS53 KABR 170213 SVSABR SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ABERDEEN SD 914 PM CDT SUN JUL 16 2006 SDC045-170224- /O.EXP.KABR.SV.W.0113.000000T0000Z-060717T0215Z/ EDMUNDS SD- 914 PM CDT SUN JUL 16 2006 ...THE SEVERE THUNDERSTORM WARNING FOR EDMUNDS COUNTY HAS BEEN ALLOWED TO EXPIRE... AT 912 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. LAT...LON 4548 9912 4540 9913 4540 9873 4560 9873 $$ TDK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 16, 3:45 PM CDT, 4 hours 41 minutes earlier.
Area forecast discussion, Jul 16, 3:45 PM CDT, 4 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ABERDEEN SD
345 PM CDT SUN JUL 16 2006
.SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT
MAIN FORECAST CHALLENGE IS PRECIPITATION CHANGES TONIGHT AND AGAIN
LATE IN THE PERIOD. 20Z ANALYSIS SHOWED LOW PRESSURE EXTENDING FROM
WESTERN NEBRASKA TO EASTERN NORTH DAKOTA. A FEW STORMS POPPED UP
ALONG THE ASSOCIATED FRONTAL BOUNDARY THIS MORNING BEFORE A DECENT
CAP SET UP AND PRODUCED QUITE A BIT OF LIGHTNING...WHICH IN TURN
RESULTED IN SEVERAL GRASS FIRES ACROSS THE AREA. WILL LEAVE THE RED
FLAG WARNING GOING UNTIL THIS EVENING WITH CONDITIONS STILL BEING
MET IN MUCH OF THE WARNED AREA.
THE UPPER LEVEL PATTERN WILL CHANGE VERY LITTLE OVER THE NEXT FEW
DAYS WITH A BROAD AREA OF HIGH PRESSURE OVER THE SOUTHERN AND
CENTRAL PART OF THE COUNTRY. A COUPLE OF WEAK WAVES MOVE ACROSS THE
NORTHERN PLAINS ON THE NORTHERN EDGE OF THIS FLAT RIDGE...AND LOOK
TO AID IN SETTING OF THUNDERSTORMS AT A COUPLE OF DIFFERENT TIMES
DURING THE SHORT TERM. THE SURFACE LOW AND ASSOCIATED FRONTAL
BOUNDARY WILL SLOWLY SLIDE EASTWARD TONIGHT...AND LOOK TO MOVE INTO
THE EASTERN PART OF THE STATE ABOUT THE SAME TIME THE CAP BEGINS TO
BREAK THIS EVENING. AREA HAS BEEN INCLUDED IN THE SLIGHT RISK FOR
THIS REASON...SO WILL GO WITH A CHANCE POP TO ACCOUNT FOR ANYTHING
THAT MAY DEVELOP. THE FRONT EXITS TO THE EAST ON MONDAY WITH HIGH
PRESSURE THEN SLIDING ACROSS THE REGION THROUGH TUESDAY MORNING.
ANOTHER SURFACE FRONT REACHES THE WESTERN DAKOTAS TUESDAY...THEN
SLIDES ACROSS THE STATE TUESDAY NIGHT. THE FRONT MOVES THROUGH IN
CORRELATION WITH ONE OF THE UPPER WAVES...SO HAVE KEPT A SMALL POP
GOING IN THE CENTRAL AND EASTERN CWA TUESDAY NIGHT. WENT WITH THIS
AREA AS A DECENT LLJ SETS UP OVER EASTERN NEBRASKA AS WELL. THE
FRONT PUSHES SOUTHEAST ON WEDNESDAY...THEN GETS HUNG UP JUST TO THE
SOUTH OF THE CWA WEDNESDAY NIGHT. EXPECT WEDNESDAY TO REMAIN DRY
WITH DECENT CAP IN PLACE AGAIN...BUT THE CAP WEAKENS QUITE A BIT
WEDNESDAY NIGHT...SO PUT IN A SMALL POP JUST IN THE SOUTHEASTERN CWA
CLOSEST TO THE FRONT WEDNESDAY NIGHT.
SHOULD SEE SOME COOLING ON MONDAY AS H85 TEMPS FALL BACK INTO THE
20S...BUT SOME REBOUNDING IN H85 TEMPS TUESDAY AND WEDNESDAY UNDER
AN ABUNDANCE OF SUNSHINE TUESDAY AND WITH WAA AHEAD OF THE FRONT ON
WEDNESDAY.
.LONG TERM...THURSDAY THROUGH SUNDAY
AN UPPER LEVEL WAVE WILL BE PUSHING ESE ACROSS THE GREAT LAKES
REGION ON THURSDAY WITH COOLER AIR IN PLACE OVER THE NORTHERN
PLAINS. A SECOND UPPER WAVE WILL LIKELY MOVE THROUGH THE REGION ON
FRIDAY WITH SOME GOOD MID LEVEL FORCING INDICATED. THE 12Z
ECMWF...06Z DGEX...AND THE 06Z/00Z GFS FAVOR PRECIPITATION CHANCES
ON FRIDAY...WHILE THE LATEST GFS DOES NOT. DECIDED TO INTRODUCE A
SLIGHT CHANCE ACROSS THE AREA ON FRIDAY...WHICH MATCHES UP WELL WITH
THE NEIGHBORS. THE MODELS ARE TRENDING TOWARD A WESTERN CONUS RIDGE
AND EASTERN CONUS TROUGH DURING THIS PERIOD...WITH NORTHWEST FLOW
ALOFT OVER THE NORTHERN PLAINS. TEMPERATURES ARE EXPECTED TO BE
CLOSE TO NORMAL DURING THIS PERIOD.
&&
.ABR WATCHES/WARNINGS/ADVISORIES...
SD...RED FLAG WARNING IN EFFECT UNTIL 8 PM CDT /7 PM MDT/ FOR LOWER
BAD RIVER-MISSOURI COTEAU-UPPER CHEYENNE-UPPER JAMES RIVER-
UPPER MISSOURI COTEAU.
MN...NONE.
&&
PARKIN/KNUTSVIGHazardous weather outlook, Jul 16, 5:27 AM CDT, 14 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 527 AM CDT SUN JUL 16 2006 SDZ003>005-009-010-015>017-033>037-045-048-051-171030- CORSON-CAMPBELL-MCPHERSON-WALWORTH-EDMUNDS-DEWEY-POTTER-FAULK- STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO- 527 AM CDT SUN JUL 16 2006 /427 AM MDT SUN JUL 16 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL SOUTH DAKOTA AND NORTH CENTRAL SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THE GRASSLAND FIRE DANGER INDEX WILL ONCE AGAIN BE IN THE EXTREME CATEGORY THIS AFTERNOON. PLEASE SEE THE LATEST FIRE WEATHER PRODUCTS FOR DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. SDZ006-018-171030- BROWN-SPINK- 527 AM CDT SUN JUL 16 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THE GRASSLAND FIRE DANGER INDEX WILL ONCE AGAIN BE IN THE EXTREME CATEGORY THIS AFTERNOON. PLEASE SEE THE LATEST FIRE WEATHER PRODUCTS FOR DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS ARE POSSIBLE ACROSS NORTHEAST SOUTH DAKOTA TUESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. MNZ039-046-SDZ007-008-011-019>023-171030- TRAVERSE-BIG STONE-MARSHALL-ROBERTS-DAY-CLARK-CODINGTON-GRANT- HAMLIN-DEUEL- 527 AM CDT SUN JUL 16 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MINNESOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS ARE POSSIBLE ACROS NORTHEAST SOUTH DAKOTA TUESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.
In the hours before
Special weather statement, Jul 16, 8:17 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ABERDEEN SD 817 PM CDT SUN JUL 16 2006 SDZ010-017-170330- EDMUNDS-FAULK- INCLUDING THE CITIES OF...IPSWICH...FAULKTON 817 PM CDT SUN JUL 16 2006 A THUNDERSTORM WITH 40 TO 50 MPH WINDS WILL MOVE EAST ALONG THE EDMUNDS/FAULK COUNTY BORDER THROUGH 9PM CDT. SOME TOWNS IN THE PATH OF THE STORM ARE LOYALTON AND NORBECK. IF STORMS APPROACH...PLEASE TAKE SHELTER IN A STURDY BUILDING. TDK
The office that day
Everything else NWS Aberdeen, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 3:45 PM CDT | Fire Weather Watch | ABR | 12 hr |
Nearby
Severe Thunderstorm Warnings in South Dakota, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.